Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 123, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 15, 2003, 1:35 PM CDT for 4 parishes in Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2003, 1:35 PM CDT (18:35 UTC)
- Expired
- Jun 15, 2003, 2:15 PM CDT
- In force
- 40 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties East Baton Rouge Parish, LA, Iberville Parish, LA, Livingston Parish, LA, West Baton Rouge Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1763 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:35 AM CDT, 12 hours earlier.
Area forecast discussion, Jun 15, 1:35 AM CDT, 12 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 135 AM CDT SUN JUN 15 2003 ALMOST A CARBON COPY OF THE FORECAST EXPECTED THIS MORNING WITH NO MAJOR CHANGES IN THE PATTERN ANTICIPATED FOR THE NEXT FEW DAYS. HIGH PRESSURE ANCHORED OVER THE ATLANTIC CONTINUES TO AFFECT THE GULF COAST REGION WITH SOUTHERLY FLOW PERSISTING. A BROAD UPPER TROF AFFECTING THE SOUTHEAST STATES ALSO REMAINS FAIRLY STAGNANT WITH EMBEDDED DISTURBANCES CONTINUING TO TRAVERSE EASTWARD ALONG THE BASE. BOTH THE ETA AND THE GFS SUGGEST THIS PATTERN TO HOLD AT LEAST INTO MID WEEK BEFORE THE RIDGE OUT WEST EXPANDS ALLOWING THE UPPER TROF TO MOVE EASTWARD. IF THE GFS IS CORRECT IN THIS ANALYSIS...THIS MAY BRING A TEMPORARY HALT TO THE WET WEATHER CONDITIONS THAT HAS BEEN DOMINATING THE ENTIRE CWA/PWA. IN THE SHORT TERM...HEAVY RAINS REMAIN THE PRIMARY CONCERN TODAY AND MONDAY ALTHOUGH QPF GUIDANCE FROM HPC DOES NOT INDICATE ANY WIDESPREAD OR MAJOR PROBLEMS. PRELIM NUMBERS... MCB 88/69/87/69 6464 BTR 88/71/87/71 6464 MSY 89/74/88/74 5353 GPT 88/72/87/72 5353 .NEW...NONE LA...NONE. MS...NONE. 09
Hazardous weather outlook, Jun 15, 11:00 AM CDT, 2 hours 35 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP LATER TODAY AND CONTINUE INTO THE EARLY EVENING HOURS AIDED BY A SERIES OF UPPER LEVEL DISTURBANCES MOVING THROUGH THE REGION. LOCALLY HEAVY RAINFALL OF UP 2 INCHES PER HOUR AND WIND GUSTS OF 40 TO 45 MPH ARE THE MAIN HAZARDS POSSIBLE WITH THESE THUNDERSTORMS. FLOODING CONCERNS...SOIL CONDITIONS ARE NEARLY SATURATED DUE TO RECENT RAINFALL. THEREFORE PERIODS OF HEAVY RAIN IN AND NEAR THE STRONGER STORMS MAY BRIEFLY CAUSE PONDING ON ROADWAYS AND MINOR FLOODING AROUND LOW LYING AND FLOOD PRONE AREAS. LOCATIONS ACROSS SOUTHWEST MISSISSIPPI LEADING INTO SOUTHEAST AND SOUTH CENTRAL LOUISIANA HAVE THE HIGHEST POTENTIAL FOR FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST EACH DAY AS UPPER LEVEL DISTURBANCES CONTINUE TO MOVE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 25
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:09 PM CDT | Tornado Warning | LIX | Pointe Coupee, West Feliciana | 21 min |
| Jun 15, 2:07 PM CDT | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Feliciana | 38 min |
| Jun 15, 2:15 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 45 min |
| Jun 15, 2:59 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 46 min |
| Jun 15, 3:26 PM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 34 min |
| Jun 15, 3:51 PM CDT | Special Marine Warning | LIX | 84 min | |
| Jun 15, 4:04 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Tammany, Tangipahoa, Washington | 56 min |
| Jun 15, 4:10 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 15, 4:58 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 62 min |
| Jun 15, 5:08 PM CDT | Special Marine Warning | LIX | 52 min | |
| Jun 15, 2:48 PM CDT | Flash Flood Warning | LIX | Amite, Pike | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.